MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT2H06
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Infarction, Cerebral (1771)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.A potential adverse event with the penumbra smart coil system include embolic stroke and other cerebral ischemic events and is included in the labeling.Therefore, the reported right pontine infarct is considered an anticipated procedural complication.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2017-01032.The device was implanted into the patient.
 
Event or Problem Description
On (b)(6) 2017 the patient underwent a coil embolization procedure to treat a basilar bifurcation aneurysm using penumbra smart coils (smart coils) with no complications.The next day, the patient complained of left body weakness.A magnetic resonance imaging (mri) was performed and revealed a small right pontine infarct.The patient remained hospitalized with no other actions taken and was discharged to rehab in stable condition on (b)(6) 2017.The reported right pontine infarct was adjudicated by the physician to be possibly related to the disease state and the smart coil system and probably related to the procedure.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6675344
Report Number3005168196-2017-01033
Device Sequence Number46127
Product Code HCG
UDI-Device Identifier00814548015330
UDI-Public00814548015330
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number400SMTXSFT2H06
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2017
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other;
Patient Age66 YR